, Volume 9, Issue 1, pp 37-47

Integral equation models for endemic infectious diseases

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Endemic infectious diseases for which infection confers permanent immunity are described by a system of nonlinear Volterra integral equations of convolution type. These constant-parameter models include vital dynamics (births and deaths), immunization and distributed infectious period. The models are shown to be well posed, the threshold criteria are determined and the asymptotic behavior is analysed. It is concluded that distributed delays do not change the thresholds and the asymptotic behaviors of the models.